Alert archive / Montana / High Wind Watches in 2009
High Wind Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Oct 2, 2009, 2:32 PM MDT for 4 counties in Montana. It took effect at Oct 3, 2009, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 2:32 PM MDT (20:32 UTC)
- In effect from
- Oct 3, 2009, 9:00 PM MDT
- Expired
- Oct 3, 2009, 2:05 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 022032 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT FRI OCT 2 2009 .STRONG EAST WINDS ARE EXPECTED TO DEVELOP SATURDAY EVENING AND LINGER INTO SUNDAY ACROSS NORTHWEST MONTANA. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE GREAT BASIN CAUSING THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER THIS REGION. MTZ001>003-031100- /O.NEW.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 232 PM MDT FRI OCT 2 2009 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. OVERALL...WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS NORTHWEST MONTANA. THE FOLLOWING FAVORED AREAS FOR CHANNELING HAVE THE POTENTIAL FOR WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. EUREKA...THE HIGHWAY 93 CORRIDOR NORTH OF FORTINE...KALISPELL...COLUMBIA FALLS...BADROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
000 WWUS75 KMSO 030956 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 356 AM MDT SAT OCT 3 2009 .STRONG EAST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND LINGER INTO SUNDAY ACROSS NORTHWEST MONTANA. A LOW PRESSURE SYSTEM IS EXPECTED TO STRENGTHEN IN THE GREAT BASIN CAUSING THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER THIS REGION. MTZ001>003-032100- /O.CON.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 356 AM MDT SAT OCT 3 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. OVERALL...WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS NORTHWEST MONTANA. THE FOLLOWING FAVORED AREAS FOR CHANNELING HAVE THE POTENTIAL FOR WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. EUREKA...THE HIGHWAY 93 CORRIDOR NORTH OF FORTINE...KALISPELL...COLUMBIA FALLS...BADROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE LAKE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS75 KMSO 032005 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MDT SAT OCT 3 2009 .A STRONG LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE GREAT BASIN LATE TONIGHT AND SUNDAY. A NORTHERLY SURFACE PRESSURE GRADIENT IS ALREADY TIGHTENING UP ACROSS WESTERN MONTANA THIS AFTERNOON AND WILL CONTINUE TO STRENGTHEN TONIGHT. STRONG EAST TO NORTHEAST WINDS ALOFT WILL COMPLIMENT THE SURFACE GRADIENT CREATING STRONG SURFACE WINDS ACROSS MUCH OF WESTERN MONTANA. MTZ002-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ WEST GLACIER REGION- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIDESPREAD EAST TO NORTHEAST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TONIGHT AND INTO SUNDAY. THE FOLLOWING AREAS DENOTE LOCATIONS WHERE EVEN STRONGER WINDS ARE EXPECTED DUE TO CHANNELING AND TOPOGRAPHY. COLUMBIA FALLS... THROUGH BAD ROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET WILL SEE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ003-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ FLATHEAD/MISSION VALLEYS- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS THE FLATHEAD/MISSION VALLEY. A FEW LOCATIONS CAN SEE GUSTS UP TO 50 MPH WHERE WINDS ARE CHANNELED JUST NORTH OF KALISPELL. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE NORTH FACING SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ001-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ KOOTENAI/CABINET REGION- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. OVERALL...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE KOOTENAI/CABINET REGION. THE FOLLOWING FAVORED AREAS FOR CHANNELING HAVE THE POTENTIAL FOR WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. EUREKA...AND THE HIGHWAY 93 CORRIDOR NORTH OF FORTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ007-043-040500- /O.NEW.KMSO.WI.Y.0016.091004T0300Z-091004T2100Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 205 PM MDT SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TONIGHT THROUGH THE HIGHWAY 200 AND 141 CORRIDORS...INCLUDING HELMVILLE....AVON...AND THROUGH THE OVANDO AREA. HIGHER TERRAIN ABOVE 5500 FEET WILL ALSO BE IMPACTED BY STRONG WINDS. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-040500- /O.NEW.KMSO.WI.Y.0016.091004T0300Z-091004T2100Z/ MISSOULA/BITTERROOT VALLEYS- 205 PM MDT SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TONIGHT THROUGH HELLGATE CANYON...SPILLING INTO THE MISSOULA VALLEY. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Oct 2, 2:31 PM MDT, 1 minute earlier.
Area forecast discussion, Oct 2, 2:31 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
231 PM MDT FRI OCT 2 2009
...STRONG WINDS EXPECTED OVER NORTHWEST MONTANA SATURDAY EVENING AND
SUNDAY...
...SIGNIFICANT SNOW POSSIBLE IN THE MOUNTAINS OF CENTRAL IDAHO AND
SOUTHWEST MONTANA THIS WEEKEND...
.DISCUSSION...
TEMPERATURES AND WIND...
SATURDAY THROUGH SUNDAY...A STRONG LOW PRESSURE WILL BE DEEPENING
AS IT MOVES SOUTHWARD OVER SOUTHERN OREGON/NORTHERN CALIFORNIA BY
SUNDAY MORNING. A COMBINATION OF VERY STRONG WINDS ALOFT AND AN
IMPRESSIVE TIGHTENING OF A NORTHEAST SURFACE PRESSURE GRADIENT
ACROSS WESTERN MONTANA WILL RESULT IN INCREASING WINDS SATURDAY.
NORTHEAST WINDS WILL PEAK SATURDAY NIGHT INTO SUNDAY MORNING
ACROSS NORTHWEST MONTANA PROMPTING THE ISSUANCE OF A HIGH WIND
WATCH (HIGHLIGHT OUR SECTION BELOW). HIGHER ELEVATIONS AS WELL AS
A FEW VALLEY LOCATIONS COULD SEE SUSTAINED WINDS 30 TO 40 MPH WITH
GUSTS UP TO 55 MPH DURING THIS PEAK PERIOD.
SUNDAY NIGHT AND MONDAY...THE LOW PRESSURE SYSTEM EVENTUALLY MOVES
OVER SOUTHERN IDAHO AND BEGINS TO FILL. WINDS ALOFT BEGIN TO
DECREASE AND THE NORTHERLY SURFACE PRESSURE GRADIENT RELAXES.
THUS...SURFACE WINDS WILL BE DECREASING. TEMPERATURES WILL BE
COOLING THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
EXPECT NEAR NORMAL TEMPS SATURDAY...THEN BELOW NORMAL VALUES
SUNDAY THROUGH WEDNESDAY.
PRECIPITATION...
THE LOW PRESSURE SYSTEM WILL CONTINUE TO DIG SOUTHWARD OUT OF
BRITISH COLUMBIA INTO EASTERN WASHINGTON AND OREGON TONIGHT
THROUGH TOMORROW. THE PATH OF THIS SYSTEM WILL ALLOW SHOWERS TO
TRACK ACROSS NORTHWEST MONTANA INTO NORTH CENTRAL IDAHO. AT THIS
TIME THE SNOW LEVELS WILL REMAIN FAIRLY HIGH SO ONLY THE HIGHEST
PEAKS WILL SEE SNOW TONIGHT AND TOMORROW. SATURDAY NIGHT AND
SUNDAY THE MID-LEVEL LOW PRESSURE SYSTEM WILL BEGIN TO TRACK TO
THE EAST OVER SOUTHERN IDAHO. THIS PATH IS EXPECTED TO CAUSE
WRAP-AROUND PRECIPITATION TO AFFECT THE SOUTHERN CLEARWATER
MOUNTAINS AND LEMHI COUNTY IDAHO. THE SNOW LEVELS WILL GRADUALLY
DROP TO AROUND 5000 FEET BY SUNDAY AFTERNOON. PORTIONS OF
SOUTHERN IDAHO AND LEMHI COUNTIES COULD SEE ACCUMULATING SNOW BY
SUNDAY AFTERNOON. THIS PRESSURE SYSTEM CONTINUES TO SWING OUT OF
SOUTHERN IDAHO INTO WYOMING. THE WRAP-AROUND MOISTURE IS EXPECTED
TO AFFECT LEMHI COUNTY SUNDAY NIGHT AND MOVE INTO THE
BUTTE/PINTLAR REGION ON MONDAY. THE CURRENT MODEL RUNS ARE
INDICATING THAT REGIONS FROM LEADORE IDAHO UP TO BUTTE MONTANA
COULD SEE SUBSTANTIAL SNOW ACCUMULATIONS FROM THIS SYSTEM SUNDAY
AFTERNOON THROUGH MONDAY. A WINTER STORM WATCH HAS BEEN ISSUED FOR
EASTERN LEMHI COUNTY ABOVE 5500 FEET FOR NOON SUNDAY THROUGH NOON
MONDAY. THE BUTTE REGION WILL CONTINUE TO BE MONITORED FOR THE
POTENTIAL OF A HIGHLIGHT. A SMALL VARIATION IN THE TRACK OF THIS
LOW PRESSURE SYSTEM COULD HAVE A SIGNIFICANT IMPACT ON THE
LOCATION OF THE HEAVIEST PRECIPITATION. PLEASE REFERENCE
WWW.WEATHER.GOV/MISSOULA FOR THE MOST CURRENT INFORMATION ON
FORECAST UPDATES AND DEVELOPMENTS.
MONDAY NIGHT THROUGH FRIDAY...THE MODELS ARE INDICATING THAT THE
NORTHERN ROCKIES WILL HAVE A BRIEF PERIOD OF RIDGING MONDAY NIGHT
THROUGH TUESDAY NIGHT. THIS RIDGE APPEARS TO GIVE THE NORTHERN
ROCKIES THEIR DRIEST PERIODS. ON WEDNESDAY THE ECMWF IS SHOWING A
SUBSTANTIAL DISTURBANCE MOVING OUT OF ALBERTA INTO THE NORTHERN
ROCKIES...WHILE THE GFS KEEPS GENERAL NORTHWEST FLOW. AT THIS
TIME...THE CHANCE FOR PRECIPITATION HAS BEEN RAISED CLOSER TO
CLIMATOLOGY. FRIDAY...THE MODELS ARE TRENDING TOWARD ANOTHER
SYSTEM MOVING OUT OF CENTRAL CANADA AND IT IS EXPECTED TO BE
COLDER THAN THE SYSTEM THIS WEEKEND.
&&
.AVIATION...A SYSTEM MOVING THROUGH THE NORTHWEST UNITED STATES
WILL BRING SHOWERS AND INCREASED CLOUD COVER TO THE REGION THROUGH
TONIGHT WHICH WILL OBSCURE HIGHER TERRAIN. WINDS WILL PICK UP SOME
THIS AFTERNOON IN ADVANCE OF THIS SYSTEM. A MUCH STRONGER SYSTEM
WILL MOVE INTO THE REGION ON SATURDAY BRINGING MUCH STRONGER
WINDS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST
GLACIER REGION.
ID...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
ABOVE 5500 FEET FOR EASTERN LEMHI COUNTY.
&&
WIND AND TEMPERATURES...MSJ/DEROSA
PRECIPITATION....SMITH
AVIATION...LOEFFELBEINHazardous weather outlook, Oct 2, 3:53 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 353 AM MDT FRI OCT 2 2009 IDZ006-009-010-MTZ006-007-022200- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 353 AM MDT FRI OCT 2 2009 /253 AM PDT FRI OCT 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHWEST U.S. INTO THE NORTHERN GREAT BASIN THIS WEEKEND HAS THE POTENTIAL TO PRODUCE SIGNIFICANT MOUNTAIN SNOW OVER CENTRAL IDAHO AND SOUTHWEST MONTANA. THE HIGHER VALLEYS MAY ALSO SEE SNOW ACCUMULATIONS BUT IT WILL BE LATE IN THE EVENT. SNOW LEVELS ARE EXPECTED TO STAY ABOVE MOST VALLEYS UNTIL SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001>003-022200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 353 AM MDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING THROUGH NORTHWEST U.S. INTO THE NORTHERN GREAT BASIN THIS WEEKEND HAS THE POTENTIAL TO PRODUCE STRONG NORTHEAST WINDS ACROSS NORTHWEST MONTANA. THE WINDS ARE EXPECTED TO PICK UP SATURDAY AFTERNOON THEN FURTHER INTENSIFY SATURDAY NIGHT. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE FROM SATURDAY EVENING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Montana, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.